Alert archive / Missouri / Flood Watches in 2009
Flood Watch 1, NWS St. Louis, MO
NWS St. Louis, MO issued this flood watch at Nov 15, 2009, 2:02 PM CST for 26 counties in Missouri; 11 counties in Illinois. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2009, 2:02 PM CST (20:02 UTC)
- Expired
- Nov 17, 2009, 2:58 AM CST
- In force
- 37 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 37 counties
Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 43 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flood watch went out at Nov 15, 11:49 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Nov 15, 11:49 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1149 AM CST SUN NOV 15 2009 .DISCUSSION... /152 AM CST SUN NOV 15 2009/ MODEL GUIDANCE CONTINUES TO HONE IN ON UPPER LOW EVOLUTION AND TRACK WITH A COMPLETELY CUT-OFF AND SLOWER SOLUTION DEPICTED. A PROLONGED PERIOD OF RAINFALL IS EXPECTED WITH A WIDESPREAD STORM TOTAL OF 2 TO 4 INCHES FORECAST BY WEDNESDAY MORNING. WILL REISSUE THE ESF FOR THE POTENTIAL OF RENEWED RIVER FLOODING. COLD FRONT HAS MADE IT TO A KFAM...KSAR...KSLO LINE AS OF 1 AM AND SLOWED TO A SNAILS PACE...IF NOT COMPLETELY STALLED. A NARROW LINE OF SHOWERS EXTENDS FROM SOUTH OF KANSAS CITY TO JUST NORTH OF QUINCY ILLINOIS. I EXPECT THE SHOWERS TO INCREASE IN COVERAGE THIS MORNING AND SOLIDIFY INTO A RAIN SHIELD THIS AFTERNOON ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THIS WILL BE IN RESPONSE TO INCREASED FRONTOGENESIS AND THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET MOVING ACROSS THE REGION. HAVE TRIED TO DEPICT THE TIGHT POP GRADIENT THAT MODEL GUIDANCE CONTINUES TO ADVERTISE WITH A SLOW PROGRESSION OF CATEGORICAL POPS SOUTHWARD THIS AFTERNOON. APPEARS ST. LOUIS AREA MAY ONLY SEE A FEW SHOWERS OR SPRINKLES UNTIL LATE IN THE AFTERNOON OR EARLY THIS EVENING WHEN RAIN SHIELD OVERSPREADS THE METRO. A SURFACE LOW WILL DEVELOP ALONG THE STALLED FRONTAL BOUNDARY AS THE UPPER LOW APPROACHES THE REGION TONIGHT AND MONDAY. THE SURFACE LOW WILL OCCLUDE...WRAPPING BACK UNDER THE UPPER LOW MONDAY NIGHT INTO TUESDAY...WITH A COMPLETELY STACKED LOW PRESSURE SYSTEM EXPECTED TO BE CENTERED ACROSS MISSOURI BY WEDNESDAY MORNING. OCCASIONAL RAIN CAN BE EXPECTED MONDAY AND TUESDAY...TAPERING OFF TO SHOWERS BY WEDNESDAY. MINIMAL DIURNAL TEMPERATURE SWINGS ARE EXPECTED THROUGH MIDWEEK WITH CLOUDS AND PRECIPITATION. CVKING && .AVIATION... /1142 AM CST SUN NOV 15 2009/ FOR THE 18Z TAFS... RAIN AND IFR CIGS WILL OVERSPREAD THE AREA FROM WEST TO EAST THROUGH THE AFTERNOON AND EARLY EVENING. ONCE CONDITIONS GO DOWN...IT LOOKS LIKE WELL SEE IFR...AND POTENTIALLY LIFR CONDITIONS PREVAIL THROUGH MIDWEEK. NOT SURE WELL SEE MUCH MORE THAN A TEMPORARY BREAK UNTIL THE UPPER LEVEL STORM SYSTEM WHICH IS CAUSING THIS WEATHER EJECTS NORTHEAST ON THURSDAY. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Nov 15, 8:56 AM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 856 AM CST SUN NOV 15 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 856 AM CST SUN NOV 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF CENTRAL AND NORTHEAST MISSOURI THIS MORNING. THE STORMS ARE NOT EXPECTED TO BE SEVERE. A PROLONGED RAINFALL EVENT IS EXPECTED TO BRING 3 TO 5 INCHES OF RAIN TO CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THROUGH TUESDAY NIGHT. THIS RAINFALL WILL RESULT IN A HEIGHTENED POTENTIAL FOR FLOODING. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS. MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PROLONGED RAINFALL EVENT IS EXPECTED TO BRING 3 TO 5 INCHES OF RAIN TO CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THROUGH TUESDAY NIGHT. THIS RAINFALL WILL RESULT IN A HEIGHTENED POTENTIAL FOR FLOODING. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS. MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 11:25 AM CST | Flash Flood Warning | LSX | Callaway, Cole | 6 hr |
| Nov 15, 1:43 PM CST | River Flood Warning | LSX | Cole | 47 hr |
| Nov 15, 3:15 PM CST | Flash Flood Warning | LSX | Osage | 6 hr |
| Nov 15, 5:40 PM CST | Areal Flood Warning | LSX | Callaway | 18 hr |
Nearby
Flood Watches in Missouri, 2009Flood Watches in Illinois, 2009Every flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.